Drought, Franklin
- When
- August 11, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
flash drought conditions developed across portions of Northeast Texas by the middle of August and continued through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring...flash drought conditions developed across portions of Northeast Texas by the middle of August and continued through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 10, 10:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT MON AUG 10 2015
.AVIATION...
VCTS CONDITIONS POSSIBLE AFTER 11/14Z FROM THE NORTH ACROSS MOST
TERMINAL LOCATIONS AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION.
WINDS TO BECOME NORTHERLY BEHIND THE FRONT AS HIGH PRESSURE
REBUILDS ACROSS THE AREA. VCTS CONDITIONS TO DIMINISH BY AROUND
12/02Z. OTHERWISE...MAINLY VFR CONDITIONS TO PREVAIL AREAWIDE THROUGH
THE TERMINAL FORECAST PERIOD. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 102 77 97 / 20 20 20 10
MLU 79 102 75 96 / 20 20 20 10
DEQ 77 98 70 94 / 20 20 10 10
TXK 79 100 73 95 / 20 20 10 10
ELD 76 99 72 94 / 20 20 10 10
TYR 79 102 76 98 / 20 20 20 10
GGG 79 102 76 98 / 20 20 20 10
LFK 77 104 78 99 / 20 30 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ005-006-010>014-
017>022.
OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR TXZ152-153-165>167.
&&
05/05/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1039 AM CDT MON AUG 10 2015 ARZ073-LAZ004>006-011>014-018>022-111545- UNION-CLAIBORNE-LINCOLN-RED RIVER-BIENVILLE-JACKSON-OUACHITA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1039 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY IS IN EFFECT TODAY WITH AN EXCESSIVE HEAT WARNING FOR THE MID TO LATE AFTERNOON...AS HOT TEMPERATURES COMBINE WITH HUMIDITY TO PRODUCE HEAT INDEX VALUES BETWEEN 107 AND 113 DEGREES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONALLY... A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF A COLD FRONT TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AIR TEMPERATURES IN THE LOWER ONE HUNDREDS ARE EXPECTED THROUGH TUESDAY WITH HEAT INDEX VALUES ABOVE 105 DEGREES. HEAT ILLNESS WILL CONTINUE TO BE A CONCERN FOR THOSE AT WORK OR PLAY OUTDOORS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY...AS THE COLD FRONT DRIFTS SOUTHWARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111545- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-SABINE-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1039 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY IS IN EFFECT AS HOT TEMPERATURES COMBINE WITH HUMIDITY TO PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES. ADDITIONALLY...A FEW ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON INTO TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AIR TEMPERATURES IN THE LOWER ONE HUNDREDS ARE EXPECTED THROUGH TUESDAY WITH HEAT INDEX VALUES ABOVE 105 DEGREES. HEAT ILLNESS WILL CONTINUE TO BE A CONCERN FOR THOSE AT WORK OR PLAY OUTDOORS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY...AS THE COLD FRONT DRIFTS SOUTHWARD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595537, 595538, 595539, 595540, 595541, 595542, 595543, 595544, 595545, 595546, 595547, 595548.